Jump to content
CrazyBoards.org

Viibryd: Side Effects & General Questions


Recommended Posts

I have noticed some very uncomfortable side GI effects, such as diarrhea for a week and bouts of nausea. There is definitely some digestive reactions happening! It's calmed down the last two days or so, and I found out that these are less common side effects. It seems like they're subsiding, but who's to tell? Viibryd is relatively new to the market and completely foreign to me. If anyone can direct me to any resources, I would love to be informed about the new med in my life. For example, what kind of med is it? Isn't it a combination? When would the side effects normally subside? Of course, anyone who's had experience with taking Viibryd is welcome to share their good and bad experiences. It's all going to be very helpful, so thanks in advance!

Link to comment
Share on other sites

I have been on Vybryd for about two months. It is an SSRI I believe.

I had terrible diarrhea and gas for the first six weeks or so. I took tiny doses of Imodium and Gas-X to counteract side effects.

Now the GI problems have settled down for the most part but I still feel sudden urges to use the bathroom.

The most troubling side effect I have had is carb craving. This is a terrible time of year for tantalizing sweets. Previously I could control myself a lot better. I'm going to keep trying Viibryd for a couple more months before I decide if this side effect is a deal breaker.

I have had a pretty decent response for my depression and I have tried a lot of antidepressants over the years with limited success.

Link to comment
Share on other sites

I've been on Viibryd in conjunction with a tricyclic antidepressant for a few months. I initially had some GI issues and found myself running to the bathroom. Those have completely subsided for me and this med combination is seriously the best I have found in years. I don't know what else to say, except I love my Viibryd. It seems to have a different mechanism than straight up SSRIs which for many years have done jack squat for me. I would stick out the side effects as they may very well go away. Good luck!

Link to comment
Share on other sites

Here is a link about vibryd from the US national library of medicine.

 

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMHT0012635/?report=details#side_effects

 

It says taking it with food may help. I wonder if you are taking it with food? That may also help your stomach issues.

 

This is just second hand info, but I have a friend who takes this and gets sick if she doesn't eat with it. She is also on seroquel and abilify though. So who knows what is causing her stomach to be upset.

 

I hope it works for you! And it's always good to be educated about what meds you take and how to take them, etc. Asking your pdoc if you should take it with food would be a good idea IMO.

Link to comment
Share on other sites

  • 2 weeks later...

I've been on this particular drug now for upward of two months.

The GI symptoms have subsided for me other than the occasional midnight nausea.

What I can't shake with this medication is my complete inability to sleep (also a source of depression).

It has helped tremendously with my ability to stay positive BUT

I don't sleep- and if I do by some miracle sleep more than a few hours, I wake up feeling like I ran a marathon and then finished up by getting hit with a MAC truck.  My dreams are c.r.a.z.y.

Also, I've experienced a complete obliteration of my sex life.

No desire, no way to finish off if by chance I do decide to knock some boots.

 

These things coupled with  anxiety and memory loss and brain cramps... I'm not sure I'm sticking with this drug.

Link to comment
Share on other sites

I've been on Viibryd for almost 30 days now. My mood has greatly improved. My experience has generally been positive, esp since I started taking with food. If it's had any sex side effects on me, it's actually been an increase in sex drive and sensitivity. As always, your mileage may vary.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...